Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

May 26, 2012Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 26, 2012, 4:37 PM EDT for Carbon County, Monroe County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2012, 4:37 PM EDT (20:37 UTC)
Expired
May 26, 2012, 5:15 PM EDT
In force
38 min
Issued by
NWS Philadelphia/Mount Holly

Counties Carbon County, PA, Monroe County, PA

The radar

The Binghamton radar (KBGM), 136 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WWUS81 KPHI 262037
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
437 PM EDT SAT MAY 26 2012

PAZ054-055-262115-
CARBON PA-MONROE PA-
437 PM EDT SAT MAY 26 2012

...STRONG THUNDERSTORMS CONTINUE TO AFFECT CARBON AND MONROE 
COUNTIES...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS ACROSS A GOOD PORTION OF CARBON AND MONROE 
COUNTIES. THESE STORMS ARE MOVING EAST AND SOUTHEAST AT ABOUT
10 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER UNDER 
TREES WHEN LIGHTNING THREATENS, MOVE INDOORS.

LAT...LON 4125 7512 4115 7514 4115 7509 4113 7506
      4111 7504 4104 7505 4083 7541 4076 7580
      4085 7593 4096 7575 4114 7539 4125 7538
      4126 7520

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 26, 4:10 PM EDT, 27 minutes earlier.

Area forecast discussion, May 26, 4:10 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT SAT MAY 26 2012

.SYNOPSIS...
SUMMERLIKE VERY WARM AND HUMID HIGH PRESSURE EAST OF THE MID
ATLANTIC COAST WILL DOMINATE INTO WEDNESDAY. A WEAK COLD FRONTAL
INTRUSION TO NEAR ROUTE 80 IN NORTHERN PENNSYLVANIA AND NORTHERN
NEW JERSEY WILL SHIFT NORTH OF OUR AREA LATE SUNDAY OR EARLY
MONDAY. LOW PRESSURE NEAR JAMES BAY CANADA WILL TRAIL A COLD FRONT
THROUGH THE MID ATLANTIC STATES WEDNESDAY...PERHAPS PERMITTING THE
REMAINS OF BERYLS TROPICAL MOISTURE TO INVADE OUR REGION. WEAK
HIGH PRESSURE FOLLOWS THURSDAY BEFORE MISSISSIPPI VALLEY LOW
PRESSURE ON FRIDAY HEADS INTO THE NORTHEAST STATES BY SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AT MID AFTERNOON, A FRONTAL BOUNDARY FROM THE NORTH WAS MOVING INTO
THE POCONOS AND FAR NORTHERN NEW JERSEY. SHOWERS AND THUNDERSTORMS
DEVELOPED IN THE UNSTABLE AIR JUST AHEAD OF THE FRONT. SURFACE BASED
CAPE VALUES WERE IN THE 3000 TO 4000 J/KG RANGE IN THAT AREA.

SOME OF THE THUNDERSTORMS IN THE POCONOS AND IN NORTHERN NEW JERSEY
HAVE ALREADY PRODUCED LARGE HAIL AND HEAVY RAIN. SEVERE THUNDERSTORM
WATCH 300 REMAINS IN EFFECT UNTIL 800 PM AND IT INCLUDES ALL OF
EASTERN PENNSYLVANIA, EXCEPT FOR THE COUNTIES OF CHESTER, DELAWARE
AND PHILADELPHIA. IT ALSO INCLUDES ALL OF NEW JERSEY FROM MERCER
COUNTY AND MIDDLESEX COUNTY NORTHWARD.

AS WE BEGIN TO LOSE THE DAYTIME HEATING, THE THUNDERSTORMS SHOULD
WEAKEN. WE ARE NOT EXPECTING THEM TO GET ANY FARTHER SOUTH THAN THE
SOUTHERN EDGE OF THE WATCH BOX. IF THEY DO, THEY SHOULD WEAKEN TO
SHOWERS BY THAT TIME.

THE FRONTAL BOUNDARY IS FORECAST TO STALL ACROSS OUR NORTHERN
COUNTIES FOR TONIGHT.

WITH A FAIR AMOUNT OF LOW LEVEL MOISTURE, WE ARE ANTICIPATING PATCHY
FOG FOR LATE TONIGHT ALONG WITH SOME AREAS OF LOW CLOUDS.

TEMPERATURES SHOULD FALL INTO THE 60S IN MUCH OF OUR REGION. PARTS
OF PHILADELPHIA MAY GET NO LOWER THAN THE LOWER 70S. A NUMBER OF
LOCATIONS IN THE POCONOS AND IN FAR NORTHERN NEW JERSEY COULD GET
INTO THE UPPER 50S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
AFTER SOME MORNING LOW CLOUDS AND PATCHY FOG, THE SKY IS EXPECTED TO
BECOME MOSTLY SUNNY. THE ATMOSPHERE WILL DESTABILIZE AND AFTERNOON
SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED, MAINLY IN EASTERN
PENNSYLVANIA AND NORTHERN NEW JERSEY. THE OCEAN INFLUENCE SHOULD
KEEP SHOWERS AND THUNDERSTORMS FROM DEVELOPING AND AFFECTING AREAS
NEAR THE COAST. WITH THE FRONTAL BOUNDARY LIFTING TO OUR NORTH ON
SUNDAY, THE MAIN TRIGGER TO HELP SET OFF CONVECTION IN OUR REGION
WILL BE A MID LEVEL IMPULSE TRAVELING IN THE WEST NORTHWEST FLOW.

IT WILL BE VERY WARM AND HUMID ON SUNDAY. TEMPERATURES WILL RISE
WELL INTO THE 80S AGAIN. WE SHOULD FALL JUST SHORT OF OUR EXCESSIVE
HEAT CRITERIA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
500MB: STRONG RIDGE OHIO VALLEY MONDAY SLOWLY COOLS THROUGH THE
WEEK AS TROUGHING EVOLVES E USA VIA SEVERAL SHORT WAVES.

TEMPS: MODELED ABOVE NORMAL EVERY DAY THROUGH AT LEAST THURSDAY
AND THEREAFTER ONLY COOL TO NEAR NORMAL FOR FRIDAY OR SATURDAY.
THE GREATEST POSITIVE DEPARTURES FROM NORMAL SHOULD OCCUR TUESDAY.

PLS SEE CLIMATE SECTION REGARDING MONTHLY AVG.

EXCESSIVE HEAT POTENTIAL FOR MONDAY/TUESDAY...91/72 OFFERS A MAX HI
OF 99. I DONT THINK WE WILL EXCEED THAT VALUE WHICH IS ALSO
BASICALLY WHAT THE HPC DAILY MAX HI PREDICTS. HPC PREDICTORS
OFFER A 40 PCT CHC OF EXCEED HI OF 95 ON TUE AND MAINLY DE/MD.

THE WATCH WAS ISSUED BASED ON THE ABOVE PREDICTORS AND KALKSTEIN
CONSIDERATIONS. ITS POSSIBLE THAT WE WILL REMAIN JUST SHORT OF OUR
EARLY SEASON WARNING CRITERIA AND ISSUE A LOWER THRESHOLD ADVY FOR
JUST ONE DAY. IT IS A WATCH...IT DOESN'T GUARANTEE 95+ BUT IT
SUGGESTS THAT IT IS POSSIBLE AND THAT PRELIMINARY MITIGATING
ACTIONS/PRECAUTIONS SHOULD BE CONSIDERED.

SVR: BEST CHC APPEARS TO BE TUESDAY WHEN REMNANTS OF EML ARE
OVERHEAD WITH LARGE 700-500 MB LAPSE RATES IMPLYING HAIL AND WIND.
MOST OF THE ACTION APPEARS TO BE MODELED ALONG THE N PTN OF OUR
AREA AS WE'RE ON THE SRN EDGE OF TT 54...SWI -5 AND KI 30.

THE DAILIES...

SUNDAY NIGHT THROUGH TUESDAY MIDDAY...ANY SHOWERS AND THUNDERSTORMS
SHOULD BE NEAR THE FRONTAL BOUNDARY REMNANTS SUNDAY NIGHT AND NOT
EXPECTING MUCH IF ANY CONVECTION IN THE SOUTHERN PART OF OUR FA DUE
TO RIDGING ALOFT.

MONDAY...MAINLY HOT AND HUMID MOST OF THE AREA. FIRST 90 FOR PHL AND
ILG LIKELY. ABE HAD FIRST 90 ON APRIL 16.

PROBABLY FALL SHORT OF THESE VALUES.

RER
KABE 93 1941
KACY 93 1991
KPHL 94 1941
KILG 93 1941

TUESDAY AFTERNOON...STILL HOT AND HUMID BUT A BETTER CHC OF
SHOWERS AND TSTMS...ESPECIALLY LATE DAY OR AT NIGHT.

WEDNESDAY...CONSIDERABLE UNCERTAINTY REGARDING BERYLS REMNANTS.
STILL WARMER THAN NORMAL BUT NOT QUITE AS OPPRESSIVE.

THURSDAY...A PROBABLE DRY DAY IN THE WAKE OF THE DEPARTING CF/BERYL.

FRIDAY/SATURDAY...HINGES ON THE TRACK OF THE LOWER MISS VALLEY
LOW.

HPC GUIDANCE WITH BLENDED WITH 12Z GFS MOS THROUGHOUT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

FOR THE BALANCE OF THIS AFTERNOON INTO EARLY TONIGHT, MAINLY VFR
CONDITIONS ARE EXPECTED. THE ONLY EXCEPTION WILL BE IN SHOWERS AND
THUNDERSTORMS THAT WILL CONTINUE TO DROP INTO OUR REGION FROM THE
NORTH IN ADVANCE OF A STALLING FRONTAL BOUNDARY. THERE IS A FAIRLY
HIGH CHANCE THAT SHOWERS AND THUNDERSTORMS WILL REACH KABE THIS
AFTERNOON. THEY MAY REACH KRDG AND KTTN, AS WELL. WE ARE NOT
EXPECTING THEM TO MAKE IT AS FAR SOUTH AS KPNE, KPHL, KILG, KMIV OR
KACY.

THUNDERSTORMS ARE ALREADY MENTIONED IN THE TAF FOR KABE. WE MAY ADD
THEM TO THE TAFS FOR KRDG AND KTTN AS CONFIDENCE INCREASES IN THEIR
TIMING AND IMPACT IN THOSE AREAS.

FOR LATE TONIGHT AND EARLY SUNDAY MORNING, LOW CONDITIONS ARE AGAIN
POSSIBLE, WE HAVE HINTED AT REDUCED VISIBILITY VALUES AND SCATTERED
LOW CLOUDS FOR THE TIME BEING.

FROM MID MORNING SUNDAY INTO THE AFTERNOON, MAINLY VFR CONDITIONS
ARE AGAIN ANTICIPATED. HOWEVER, SCATTERED SHOWERS AND THUNDERSTORMS
ARE FORECAST FOR EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW
JERSEY.

OUTLOOK...
SUNDAY NIGHT...VFR CONDITIONS IN THE EVENING WILL DROP TO MVFR
AND EVENTUALLY IFR IN CLOUDS AND FOG. THERE IS A LOW CHANCE OF
WIDESPREAD LIFR CONDITIONS IN FOG.

MONDAY...AREAS OF IFR CONDITIONS IN THE MORNING SHOULD GIVE WAY TO
VFR CONDITIONS BY LATE MORNING. SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED MONDAY AFTERNOON AND EVENING...MAINLY NE PA AND NNJ.
SW WIND G15KT AFTN.

TUESDAY...PATCHY IFR CONDITIONS IN MORNING FOG AND STRATUS SHOULD
GIVE WAY TO VFR CONDITIONS BY LATE MORNING. SHOWERS AND SCATTERED
THUNDERSTORMS ARE EXPECTED EITHER IN THE AFTERNOON OR AT NIGHT.
SW WIND G20KT AFTN.

WEDNESDAY...UNCERTAINTY BUT POSSIBLE MVFR CONDS IN SHOWERS AND
SCT TSTMS ASSTD WITH A CF.

THURSDAY...MAINLY VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...
A FRONTAL BOUNDARY APPROACHING FROM THE NORTH IS EXPECTED TO STALL
ACROSS NORTHERN NEW JERSEY AND THE LONG ISLAND VICINITY TONIGHT. IT
WILL LIKELY RETREAT TO THE NORTH ON SUNDAY AND IT SHOULD HAVE LITTLE
IMPACT ON THE COASTAL WATERS OF NEW JERSEY AND DELAWARE.

FOR TONIGHT AND SUNDAY, A LIGHT SOUTHERLY WIND IS EXPECTED WITH WAVE
HEIGHTS AROUND 2 TO 4 FEET ON THE OCEAN AND 1 TO 2 FEET ON DELAWARE
BAY.

OUTLOOK...
SUN NIGHT-THURSDAY: MONITORING FOR A POSSIBLE SCA HAZARDOUS SEAS
CONDITION FROM TIME TO TIME MON NIGHT THROUGH WED BUT OTRW SLY
FLOW THROUGH WEDNESDAY WITH POSSIBLY SOME PATCHY FOG BUT SSTS ARE
PRETTY WARM...60S SO FOG SHOULD NOT BE WIDESPREAD.

&&

.HYDROLOGY...
POCKETS OF VERY HEAVY SHOWERS WILL PROBABLY OCCUR AGAIN FROM TIME
TO TIME THIS WEEK...ESPECIALLY TUESDAY OR WEDNESDAY AND THEN POSSIBLY
AGAIN AT THE END OF THE WEEK.

THIS SHOULD BE A FAIRLY LARGE HYDRO WEEK DEPENDING ON THE INTERACTIONS
OF BERYL WITH THE APPROACHING COLD FRONT WEDNESDAY AS WELL AS WHAT
LOOKS TO BE A FAIRLY WET WEATHER MAKER HEADING NEWD FROM THE LOWER
MISS VALLEY AT THE END OF THE WEEK.

PREDECESSOR RAIN TUESDAY NIGHT OR WEDNESDAY?: WE MAY EVENTUALLY
NEED TO LOOK AT THIS POSSIBILITY. 250 MB RRQ OF THE JET SEEMS
PROBABLE AS WELL AS SOME PWAT INFUSION FROM THE SE USA BERYL.

EXCLUDING TODAY...QPF ON THE ECMWF THIS WEEK IS SLATED TO BE NEAR
2.5 INCHES IN NNJ AND NE PA AND THE GFS IS ALMOST THE SAME AND THE
GGEM WHICH CUTS OFF AT 12Z FRI ALSO HAS ABOUT 2 INCHES.

TODAYS RFALL AMTS IN NE PA AND NW NJ ARE PARTIALLY CONTAMINATED
BY HAIL! EVEN THERE... 1.4 INCHES IN ABOUT 40 MIN IN MONROE COUNTY
IS AN UNCONFIRMED REPORT WHICH MIRRORS THE PWAT NICELY.

&&

.CLIMATE...
MONTHLY CLI.

KPHL IS ON TRACK FOR ITS 7TH CONSECUTIVE MONTH OF WELL ABV NORMAL
TEMPS. OCTOBER WAS THE MOST RECENT MONTH OF NEAR NORMAL WHICH I
CONSIDER TO BE WITHIN 0.5F OF NORM.

NOV 3.7
DEC 5.8
JAN 4.9
FEB 5.2
MAR 8.7
APR 1.5

MAY...IS PROJECTING /BASED ON MIDNIGHT SHIFT GRIDDED FCST/
PLUS 4.4F OR EQUIVALENT TO 68.2F WHICH WOULD RANK TOP 5 WARMEST...
WELL BELOW THE RECORD 70.8 IN 1991, AND THE 69.2 IN 2004.

POR DATES BACK TO 1874

KABE IS ON TRACK FOR 2ND WARMEST MAY.

SEP 3.4
OCT 1.3
NOV 3.9
DEC 6.1
JAN 5.5
FEB 5.9
MAR 10.7
APR 1.3

MAY...IS PROJECTING /BASED ON MIDNIGHT SHIFT GRIDDED FCST/ PLUS
5.6F OR EQUIVALENT TO 66.2F WHICH WOULD RANK 2ND WARMEST BEHIND
THE 67.2 OF 1991, AND JUST AHEAD OF THE 66.0 IN 1944 AND 65.9 IN
2004.

POR DATES BACK TO 1922

&&

.EQUIPMENT...
NWS PHONE SYSTEM AND NWR VIP HAVE BEEN FIXED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR PAZ067>071.
NJ...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...DRAG
AVIATION...DRAG/IOVINO
MARINE...DRAG/IOVINO
HYDROLOGY...
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, May 26, 4:30 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
430 PM EDT SAT MAY 26 2012

DEZ001-NJZ017>019-PAZ067-070-071-272030-
NEW CASTLE-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
DELAWARE-PHILADELPHIA-
430 PM EDT SAT MAY 26 2012

...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

THE COMBINATION OF HIGH TEMPERATURES WELL INTO THE 80S TO NEAR 90
DEGREES AND A HUMID AIR MASS MAY PRODUCE HEAT INDEX VALUES AROUND 95
DEGREES IN THE URBAN AREAS DURING THE AFTERNOONS OF SUNDAY THROUGH
TUESDAY. MONDAY AND TUESDAY ARE LIKELY TO BE THE HOTTER DAYS. IN
ADDITION... LOW TEMPERATURES MAY NOT DROP BELOW 70 DEGREES IN THE
URBAN CENTERS.

HEAVY SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AND
WEDNESDAY, AND AGAIN FRIDAY WHICH MIGHT CAUSE SHORT PERIODS OF
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ015-PAZ068-069-272030-
MERCER-MONTGOMERY-BUCKS-
430 PM EDT SAT MAY 26 2012

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WATCH.

THE COMBINATION OF HIGH TEMPERATURES WELL INTO THE 80S TO NEAR 90
DEGREES AND A HUMID AIR MASS MAY PRODUCE HEAT INDEX VALUES AROUND
90 TO 95 DEGREES IN THE URBAN AREAS SUNDAY AFTERNOON AND MORE
LIKELY AROUND 95 DEGREES MONDAY AND TUESDAY AFTERNOONS. MONDAY
AND TUESDAY ARE LIKELY TO BE THE HOTTEST DAYS OF THIS EARLY
SEASON WARM SPELL. IN ADDITION... LOW TEMPERATURES MAY NOT DROP
BELOW 70 DEGREES IN THE URBAN CENTERS.

HEAVY SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AND
WEDNESDAY, AND AGAIN FRIDAY WHICH MIGHT CAUSE SHORT PERIODS OF
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-007>010-PAZ054-055-062-272030-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-NORTHAMPTON-
430 PM EDT SAT MAY 26 2012

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING
THROUGH WEDNESDAY AND AGAIN FRIDAY WHICH MIGHT CAUSE SHORT PERIODS
OF LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-MDZ008-012-015-019-020-NJZ013-016-020>023-027-272030-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
430 PM EDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AND
WEDNESDAY, AND AGAIN FRIDAY WHICH MIGHT CAUSE SHORT PERIODS OF
LOCALIZED FLOODING ANYWHERE IN THIS REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ012-PAZ060-061-272030-
MIDDLESEX-BERKS-LEHIGH-
430 PM EDT SAT MAY 26 2012

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AND
WEDNESDAY, AND AGAIN FRIDAY WHICH MIGHT CAUSE SHORT PERIODS OF
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-024>026-272030-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
430 PM EDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS MODERATE RISK OF DANGEROUS RIP CURRENTS SUNDAY.

HEAVY SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AND
WEDNESDAY, AND AGAIN FRIDAY WHICH MIGHT CAUSE SHORT PERIODS OF
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-272030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
430 PM EDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 26, 2:46 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
246 PM EDT SAT MAY 26 2012

PAZ054-261930-
CARBON PA-
246 PM EDT SAT MAY 26 2012

...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF LEHIGHTON...MOVING SOUTHEAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR SUMMIT HILL...JIM THORPE AROUND
300 PM...NEW MAHONING...LEHIGHTON AROUND 315 PM...BOWMANSTOWN AND
PARRYVILLE AROUND 330 PM.

LOCAL WIND GUSTS TO 35 MPH AND HAIL UP TO HALF INCH IN DIAMETER ARE
POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4083 7552 4078 7565 4077 7570 4076 7570
      4073 7576 4084 7592 4090 7599 4098 7579

FORECASTER: GORSE
Special weather statement, May 26, 3:18 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EDT SAT MAY 26 2012

NJZ001-007-008-PAZ054-055-060>062-262100-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...
EASTON
318 PM EDT SAT MAY 26 2012

...STRONG TO POTENTIALLY SEVERE THUNDERSTORMS CONTINUE ACROSS A
GOOD PORTION OF THE AREA THIS AFTERNOON...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA
THIS AFTERNOON. SOME OF THE THUNDERSTORMS WILL BE STRONG TO POSSIBLY
SEVERE, THEREFORE REMAIN ALERT IF YOU HAVE OUTDOOR PLANS. IF
THUNDERSTORMS ARE APPROACHING YOUR AREA, SEEK SHELTER INDOORS AND
DO NOT VENTURE BACK OUTSIDE UNTIL THE STORMS COMPLETELY CLEAR YOUR
AREA.

THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL, STRONG WINDS,
FREQUENT CLOUD TO GROUND LIGHTNING AND DOWNPOURS. REMAIN ALERT
FOR ADDITIONAL WARNINGS POSSIBLY BEING ISSUED.

GORSE
Special weather statement, May 26, 3:39 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT SAT MAY 26 2012

PAZ055-262030-
MONROE PA-
339 PM EDT SAT MAY 26 2012

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF MONROE COUNTY...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF MOUNT POCONO...MOVING SOUTH AT
10 MPH. THE THUNDERSTORM WILL BE NEAR REEDERS...ANALOMINK AROUND 400
PM...ARLINGTON HEIGHTS AROUND 415 PM...STROUDSBURG...GILBERT...EAST
STROUDSBURG AROUND 425 PM AND BRODHEADSVILLE AROUND 430 PM.

WIND GUSTS UP TO 40 MPH AND HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4097 7513 4086 7542 4111 7552 4119 7530

FORECASTER: GORSE
Special weather statement, May 26, 3:51 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT SAT MAY 26 2012

PAZ054-262030-
CARBON PA-
351 PM EDT SAT MAY 26 2012

...STRONG THUNDERSTORMS WILL AFFECT MOSTLY WESTERN CARBON COUNTY...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS THE WESTERN HALF OF CARBON COUNTY. THESE
STORMS WERE MOVING SOUTHEAST AT ABOUT 5 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND HAIL UP TO PENNY SIZE ARE POSSIBLE WITH
THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4081 7559 4074 7577 4084 7592 4091 7600
      4099 7583

FORECASTER: GORSE
Local storm report, May 26, 3:53 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             LONG POND               41.05N  75.46W
05/26/2012  E0.50 INCH       MONROE             PA   PUBLIC

&&

EVENT NUMBER PHI1200082

PDS
Special weather statement, May 26, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
437 PM EDT SAT MAY 26 2012

PAZ054-055-262115-
CARBON PA-MONROE PA-
437 PM EDT SAT MAY 26 2012

...STRONG THUNDERSTORMS CONTINUE TO AFFECT CARBON AND MONROE
COUNTIES...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS A GOOD PORTION OF CARBON AND MONROE
COUNTIES. THESE STORMS ARE MOVING EAST AND SOUTHEAST AT ABOUT
10 MPH.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS, MOVE INDOORS.

LAT...LON 4125 7512 4115 7514 4115 7509 4113 7506
      4111 7504 4104 7505 4083 7541 4076 7580
      4085 7593 4096 7575 4114 7539 4125 7538
      4126 7520

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:39 PM EDTSpecial Weather StatementPHIWarren51 min
May 26, 1:42 PM EDTSpecial Weather StatementPHISussex63 min
May 26, 2:02 PM EDTSevere Thunderstorm WarningPHIWarren58 min
May 26, 2:18 PM EDTAreal Flood AdvisoryPHISussex, Warren5 hr
May 26, 2:28 PM EDTSpecial Weather StatementPHISussex62 min
May 26, 2:36 PM EDTFlash Flood WarningPHIWarren5 hr
May 26, 2:42 PM EDTSevere Thunderstorm WarningPHIWarren48 min
May 26, 3:40 PM EDTExcessive Heat WatchPHIBurlington, Camden, Gloucester, Mercer23 hr
May 26, 5:26 PM EDTSpecial Weather StatementPHIHunterdon49 min
May 26, 5:36 PM EDTAreal Flood AdvisoryPHIWarren114 min
May 26, 6:10 PM EDTAreal Flood AdvisoryPHIHunterdon111 min
May 26, 7:18 PM EDTAreal Flood AdvisoryPHIHunterdon, Mercer, Middlesex, Monmouth, Somerset60 min
May 26, 7:30 PM EDTSpecial Weather StatementPHIMiddlesex45 min
May 26, 2:23 PM EDTAreal Flood AdvisoryPHICarbon3 hr
May 26, 2:46 PM EDTSpecial Weather StatementPHICarbon44 min
May 26, 3:15 PM EDTAreal Flood AdvisoryPHICarbon2 hr
May 26, 3:32 PM EDTFlash Flood WarningPHIMonroe, Northampton4 hr
May 26, 3:39 PM EDTSpecial Weather StatementPHIMonroe51 min
May 26, 3:45 PM EDTAreal Flood AdvisoryPHICarbon3 hr
May 26, 3:48 PM EDTAreal Flood AdvisoryPHIMonroe3 hr
May 26, 3:51 PM EDTSpecial Weather StatementPHICarbon39 min
May 26, 3:54 PM EDTFlash Flood WarningPHICarbon4 hr
May 26, 4:31 PM EDTAreal Flood AdvisoryPHICarbon, Monroe, Northampton3 hr
May 26, 4:54 PM EDTSpecial Weather StatementPHINorthampton51 min
May 26, 5:33 PM EDTFlash Flood WarningPHIMonroe114 min
May 26, 6:02 PM EDTSpecial Weather StatementPHIBerks43 min
May 26, 6:26 PM EDTSpecial Weather StatementPHIBerks49 min
May 26, 7:20 PM EDTAreal Flood AdvisoryPHIBerks, Chester59 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.